[Skip to Content]
[Skip to Content Landing]
Views 13
Citations 0
Comment & Response
October 2019

An Elderly Bias, Nocturia, and Adverse Effects of Sedative-Hypnotic Medication

Author Affiliations
  • 1Sleep Center, Emory University School of Medicine, Atlanta, Georgia
JAMA Intern Med. 2019;179(10):1444. doi:10.1001/jamainternmed.2019.4593

To the Editor In their extraordinarily important article, Soong and colleagues1 emphasize the significance of reducing sedative-hypnotic medication usage in noncritically ill inpatients. Falls and fractures represent major morbidities associated with the usage of such medications, and there can be little doubt that numerous nonpharmacologic approaches for poor sleep remain vastly underutilized in the inpatient setting. As the authors note, however, addressing the underlying cause(s) of such sleep disturbance is a necessary first step for interventions that promote better sleep.

Limit 200 characters
Limit 25 characters
Conflicts of Interest Disclosure

Identify all potential conflicts of interest that might be relevant to your comment.

Conflicts of interest comprise financial interests, activities, and relationships within the past 3 years including but not limited to employment, affiliation, grants or funding, consultancies, honoraria or payment, speaker's bureaus, stock ownership or options, expert testimony, royalties, donation of medical equipment, or patents planned, pending, or issued.

Err on the side of full disclosure.

If you have no conflicts of interest, check "No potential conflicts of interest" in the box below. The information will be posted with your response.

Not all submitted comments are published. Please see our commenting policy for details.

Limit 140 characters
Limit 3600 characters or approximately 600 words
    ×